MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA COLLECT SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA COLLECT SET
Catalog Number 4101201
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the run data file (rdf) was analyzed for this event.Review of the run data file and associated aim images did not indicate a conclusive root cause for the reported ¿low-level reservoir sensor detected air¿ alarm.The procedure was generally uneventful with few alarms or other signs (eg.Clumping) that could have contributed to the early termination of the run.The ¿low-level reservoir sensor detected air¿ alarm occurs when the safety system detects air at the lower level reservoir sensor.Possible causes are foamy blood, the centrifuge speed being within a certain range causing the system to vibrate too much, or a defective level sensor.Signals in the dlog suggest that the centrifuge speed was not a likely cause of the alarm.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that during a mononuclear cell (mnc) procedure a "low-level reservoir sensor detected air¿ alarm occurred and foam was visually detected in the return line.The operator decided to discontinue the procedure.The cd34 collection goals were attained.Patient information is unknown at this time, gender and weight were obtained from the run data file (rdf).Per customer "patient was clinically stable" and no medical intervention was required.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in a.3a, b.5, b.7, h.6 and h.11.Investigation: the run data file (rdf) was analyzed for this event.Review of the run data file and associated aim images did not indicate a conclusive root cause for the reported ¿low-level reservoir sensor detected air¿ alarm.The procedure was generally uneventful with few alarms or other signs (eg.Clumping) that could have contributed to the early termination of the run.The ¿low-level reservoir sensor detected air¿ alarm occurs when the safety system detects air at the lower-level reservoir sensor.Possible causes are foamy blood, the centrifuge speed being within a certain range causing the system to vibrate too much, or a defective level sensor.Signals in the dlog suggest that the centrifuge speed was not a likely cause of the alarm.The customer submitted three photographs in lieu of the disposable set to aid investigation.One photo shows the optia tyvek lid confirming the set details, lot 2310116141, catalog 10120.One photo shows the optia device screen confirming the low-level reservoir sensor alarm.The ac line is noted to be flossed correctly in the ac detector, and the return pump header tubing is loaded in the pump raceway adequately.Foam is observed in the reservoir, air is noted in the rbc recirc line, and what appears to be clumping is noted in the inlet filter.The last photo shows a section of the return and inlet lines and confirms the presence of many small air bubbles in the return line.Two small air bubbles are observed in the ac line.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that during a mononuclear cell (mnc) procedure a "low-level reservoir sensor detected air¿ alarm occurred and foam was visually detected in the return line.The operator decided to discontinue the procedure.The cd34 collection goals were attained.Patient id was not provided.Gender and weight were obtained from the run data file (rdf).Per customer "patient was clinically stable" and no medical intervention was required.The therapy is continuing.The collection set is not available for return because it was discarded by the customer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: the run data file (rdf) was analyzed for this event.Review of the run data file and associated aim images did not indicate a conclusive root cause for the reported ¿low-level reservoir sensor detected air¿ alarm.The procedure was generally uneventful with few alarms or other signs (eg.Clumping) that could have contributed to the early termination of the run.The ¿low-level reservoir sensor detected air¿ alarm occurs when the safety system detects air at the lower level reservoir sensor.Possible causes are foamy blood, the centrifuge speed being within a certain range causing the system to vibrate too much, or a defective level sensor.Signals in the dlog suggest that the centrifuge speed was not a likely cause of the alarm.The customer submitted three photographs in lieu of the disposable set to aid investigation.One photo shows the optia tyvek lid confirming the set details, lot 2310116141, catalog 10120.One photo shows the optia device screen confirming the low level reservoir sensor alarm.The ac line is noted to be flossed correctly in the ac detector, and the return pump header tubing is loaded in the pump raceway adequately.Foam is observed in the reservoir, air is noted in the rbc recirc line, and what appears to be clumping is noted in the inlet filter.The last photo shows a section of the return and inlet lines and confirms the presence of many small air bubbles in the return line.Two small air bubbles are observed in the ac line.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.A disposable complaint history search was performed for this lot and found 0 reports for similar issues on this lot.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in d.4, h.6 and h.11.Investigation: the run data file (rdf) was analyzed for this event.Review of the run data file and associated aim images did not indicate a conclusive root cause for the reported ¿low-level reservoir sensor detected air¿ alarm.The procedure was generally uneventful with few alarms or other signs (eg.Clumping) that could have contributed to the early termination of the run.The ¿low-level reservoir sensor detected air¿ alarm occurs when the safety system detects air at the lower level reservoir sensor.Possible causes are foamy blood, the centrifuge speed being within a certain range causing the system to vibrate too much, or a defective level sensor.Signals in the dlog suggest that the centrifuge speed was not a likely cause of the alarm.The customer submitted three photographs in lieu of the disposable set to aid investigation.One photo shows the optia tyvek lid confirming the set details, lot 2310116141, catalog 10120.One photo shows the optia device screen confirming the low level reservoir sensor alarm.The ac line is noted to be flossed correctly in the ac detector, and the return pump header tubing is loaded in the pump raceway adequately.Foam is observed in the reservoir, air is noted in the rbc recirc line, and what appears to be clumping is noted in the inlet filter.The last photo shows a section of the return and inlet lines and confirms the presence of many small air bubbles in the return line.Two small air bubbles are observed in the ac line.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.A disposable complaint history search was performed for this lot and found 0 reports for similar issues on this lot.Root cause: review of the run data file and associated aim images did not indicate a conclusive root cause for the reported ¿low-level reservoir sensor detected air¿ alarm.The procedure was generally uneventful with few alarms or other signs (e.G.Clumping) that could have contributed to the early termination of the run.The ¿low-level reservoir sensor detected air¿ alarm occurs when the safety system detects air at the lower-level reservoir sensor.Possible causes are foamy blood, the centrifuge speed being within a certain range causing the system to vibrate too much, or a defective level sensor.Signals in the dlog suggest that the centrifuge speed was not a likely cause of the alarm.The picture provided by the customer seems to suggest that foamy blood was the cause of the alarm.Based on the available information a definitive root cause of the air and foam in the return line and reservoir could not be determined but it is likely due to one or a combination of the possible causes listed below: an occlusion in the disposable set due to manufacturing error, including solvent or molding occlusions a kink or an occlusion in the collect line.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA COLLECT SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key23367846
Report Number1722028-2025-00231
Device Sequence Number18362670
Product Code LKN
UDI-Device Identifier05020583101203
UDI-Public05020583101203
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Catalogue Number4101201
Device Lot Number2310116141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer12/30/2025
01/05/2026
01/22/2026
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date01/02/2026
01/21/2026
01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexMale
Patient Weight72 KG